MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202893
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the twinfix was found rust at the scale mark of metal inserter under arthroscopy.It is unknown if there was a delay and a back up was available to complete the procedure.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.One 72202893 twinfix ultra ti 4.5mm suture anchor device used for treatment, was returned for evaluation.There was discoloration at the laser marking area of the distal tip.There was no anchor or suture returned.Initial evaluation was unconfirmed.Complaint history review indicated similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation.The device appears to have reddish/brown discoloration isolated only to the laser marking along the shaft.The discoloration appears to be corrosion but this was not confirmed.A review of information for p/n 72202893 lot: 2029381 shows that this product was assembled in costa rica and the shaft component (p/n 90504293) built into the upper level assembly consisted of three lots with manufacture dates of 22 feb 2018, 09 jan 2019 and 07 jan 2019.A review of ncmrs show no ncmrs for these lots.A review of deviations shows one deviation that coincides with one of the shaft manufacturing lots; 2018-12.This deviation allowed the use of an ultrasonic cleaning operation while the branson degreaser was being validated.The ultrasonic cleaning method was the original method of cleaning these parts until the pero degreaser was validated.Because of similar complaints that showed no deviation from the process having a similar discrepancy, this is not likely the cause to this failure mode.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) reportedly while using twin fix ultra pack anchor, the metal inserter was found to have rust following arthroscopic view.One intraoperative photo was provided for review and confirm a color variation.The device was returned for evaluation and a reddish/brown discoloration isolated only to the laser marking along the shaft was confirmed and per the product evaluation the ¿discoloration appears to be corrosion but this was not confirmed.¿ a backup device was used to complete the procedure with no patient injuries being reported.Since no patient harm is being alleged and no further harm is anticipated, no further assessment is warranted at this time.

Brand Name
TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9535746
Report Number1219602-2019-01702
Device Sequence Number14078435
Product Code MBI
UDI-Device Identifier03596010652287
UDI-Public03596010652287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model Number72202893
Device Catalogue Number72202893
Device Lot Number2029381
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1